Forum

copaxone 'lump' question

Hi,

i’ve only been injecting copaxone for about 10 days (all going fine!), and have one spot where a lump appeared after the injection on Tuesday.

I have read a fair amount about this, but i’m not sure what I’m actually supposed to do! do i leave it? massage it the day after? put a warm thing on it? I’ve given it the odd prod amd rub from weds on (I didn’t touch it on Tuesday) and it seems to have shrunk a bit, but it is still there.

Any advice?

ta muchly :slight_smile:

Glyn

Hi Glyn I’m on betaferon and I had a lump on one occassion. I had injected into my stomach and I was sure the injection had caused the lump but its still a bit disconcerting isn’t it? I massaged it, for ages and after a few days it shrunk and disappeared. Cheryl:-!

ta cheryl

mine is on my stomach too. i’ll keep rubbing!!

glyn :slight_smile:

Hi Glyn, I’d just stay well away from your stomach for other injections until it has cleared up. Cheryl:-)

Ta Jen

i had gone high - it was almost under my ribs. i find the thighs the easiest - although i did hit a muscle a few days back and it hurt like hell!! love hand;es seem easy too. I’ve done 8 injections so far and that lump is the only one I’ve had. no doubt there will be more.

thanks :slight_smile:

Glyn

Hey Glyn - does it hurt? I started yesterday and it’s so painful! Did my stomach yesterday and my thigh today. Thigh came out like a bee sting - wide red blotch with a white lump in the middle. Hurt like mad!

I have been injecting worth Vodafone for about six months. The only place I get bumps is when I inject in my belly. Thighs work best for me.

Hi sunflower - the first few really stung. and i wanted to scratch hell out of them, but the nurse had said not too, just to press with a cotton wool ball. They still sting a bit now, but not for so long. My thigh, at the mo, seems to sting less, but i did one where i didn’t pinch enough fat so the needle went into the muscle. that was agony - the muscle was twitching for about half an hour afterwards. All of the injections go red after for about 10 mins with bit of white in the middle, they go down after about half an hour. The one lump that appeared was about the size of an almond and is by now about pea sized. I wonder with that one if i maybe injected the liquid too fast? I’ve been doing them quite slowly.

Gorrest - I’m the same. btw - love the autocorrect!!

Glyn

I think we will get to the point of injecting communication technology but the above should have read copaxone, not Vodafone. Predictive text strikes again.

hi glyn

have you tried ringing the connections helpline?

they are great, all copaxone nurses and they answer all your questions.

one even came out to see me to check on my injection technique.

carole x

You were THIS close to being summarily blocked for posting spam before I read this. You also have 1st level post stuck in the trust queue… I’ll fix that.

Liz [Moderator]

Hi Glyn

I have been injecting copaxone for just over a week now

Without much problem I am using the autoinject and find it painless instead of rebif which I was on and had to come of it I am also getting lumps nurse said not to worry they will go away she suggested using a moisturizer and message it in the day after you inject in that area don’t use in area you are going to inject on that day.good luck with copaxone and hope it works for you.

Annex

Well my injection today was much less painful and no white lump. I put a heat pad on for five mins first, then injected (manually) then put cold pack on for five mins then heat pack again for about 15 mins. Had the luxury of the time to do it cause it’s the weekend - not sure I’ll want to get up half an hour early in the week to go through that rigmarole!

My daughter has recently started on Copaxone. Unfortunately she has one syringe left and goes on holiday Sunday.

She has received no further supplies! She has tried Neuro Direct this morning, it seems to be closed down, but should be open until 1pm. Her GP is fully booked. I am trying to help her, I have contacted the company but don’t hold out much hope.

Can anyone help please. How do I get hold of the Connections nurses?

Any help gratefully received.

Hi,

You could try your local A&E Hospital. They may be able to help.

Anthony

Family member cannot continue with Copaxone, leaving extremely itchy lumps under the skin. Any suggestions for what DMD they can try now? Avonex not suitable. Thank you, any advice appreciated.

1 Like

Evening all, this is my first post. I was diagnosed in 2010 and say those 10 years have been very up and down is an understatement. However I thought I would share my experiences of the two DMT’s I have taken, in the hope it may help someone else. Tecfedira - after 11 months of taking a tablet after breakfast and dinner, (12 hrs apart) I became an insomniac and itched myself until my I couldn’t take anymore. I continued to work full time throughout all this but looking back don’t know how. I started on Copaxone in Sept this year and after 6 weeks of no side effects at all I have now developed red, itchy hives and 2-3” around the injection site. Also when injecting in the back of my arms it’s really painful and I cannot use my arms for about 2 hours. Now considering coming off of it and may try Avonex next. (If it’s available) I took my first four months sick off of work in the summer due to pain in my hands and feet and I’m sad to say my employers who I’ve worked for, for 27 years have been awful. Completely unsympathetic, caring and uneducated on how to deal with MS and it’s employers. I don’t present as having a disability so I’m sure they think I’m pulling a fast one!!

as someone with m.s. you are covered my laws/rules covering disability issues.

Thanks for replying. I am taking advice around the disability issues but not sure I can take the stress. However, I feel I need to do something to prevent other people in my organisation going through the same thing.

Yes you are covered by the equality act and regardless of current abilities/disability if you are diagnosed with Ms you automatically are classed as disabled and have that protected characteristic.

https://equalityhumanrights.com/en may be useful for info and have a helpline and of course acas too https://www.acas.org.uk/equalityact. Firms will nearly always try and get away with things for their own convenience/profit if they can,get the help to fight your corner and don’t let them.Good luck